Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 15, 2006, 3:14 PM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 3:14 PM MDT (21:14 UTC)
- Expired
- Aug 15, 2006, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 109 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 152116 FFWABQ NMC053-160015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 PM MDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 306 PM MDT...SKYWARN SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM NEAR SOCORRO. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY WITH HEAVY RUNOFF OCCURRING ON WATER CANYON OR NEAR MILE MARKER 152 ON INTERSTATE 25 JUST NORTH OF SOCORRO. EXTREME FLOWS WILL BE MOVING DOWN WATER CANYON AND OVER TOPPING SMALLER ARROYOS BETWEEN SOCORRO AND LEMITAR. LAT...LON 3398 10698 3398 10676 3444 10667 3448 10695 $$ 03
2 follow-up statements
000 WGUS75 KABQ 152150 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT TUE AUG 15 2006 NMC053-160015- SOCORRO- 348 PM MDT TUE AUG 15 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL SOCORRO COUNTY... AT 342 PM MDT...A THUNDERSTORM WITH HEAVY RAIN HAD MOVED EAST OF INTERSTATE 25 NORTH OF SOCORRO. FLASH FLOODING WILL CONTINUE ON WATER CANYON NEAR MILE MARK 152 ON INTERSTATE 25 EAST TO THE RIO GRANDE RIVER. WATER CANYON AND DRAINAGE CANALS NORTH OF SOCORRO TO LEMITAR WILL CARRY DANGEROUS AND HIGH FLOWS THROUGH AT LEAST 615 PM. * LOCATIONS IMPACTED INCLUDE... BERNARDO... ESCONDIDA... LA JOYA... LEMITAR... SAN ACACIA... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. LAT...LON 3398 10698 3398 10676 3444 10667 3448 10695 $$ 03
000 WGUS75 KABQ 152313 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT TUE AUG 15 2006 NMC053-160015- SOCORRO- 512 PM MDT TUE AUG 15 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL SOCORRO COUNTY... AT 510 PM MDT...HEAVY RAIN HAD ENDED NORTH OF SOCORRO...BUT DANGEROUS WATER FLOWS MAY CONTINUE ON WATER CANYON AT ESCONDIDA NORTH OF SOCORRO FOR SEVERAL ADDITIONAL HOURS WHILE THE UP STREAM WATER SHED AREAS DRAIN HEAVY RUNOFF. ADDITIONAL AREAS OF MODERATE RAIN TO WEST WILL LIKELY MISS THE WESTERN PARTS OF WATER CANYON THROUGH 7 PM. * LOCATIONS IMPACTED INCLUDE... BERNARDO... ESCONDIDA... LA JOYA... LEMITAR... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3398 10698 3398 10676 3444 10667 3448 10695 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:34 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 15, 2:34 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT TUE AUG 15 2006 .DISCUSSION...CONTINUED SHOWERS AND THUNDERSTORMS SOME WITH HEAVY RAINFALL FOR MOST OF NORTH AND CENTRAL NEW MEXICO TONIGHT INTO WEDNESDAY. THE WET TREND WILL CONTINUE AS THE MID TO UPPER LVL FLOW REMAINS PARKED OVER NM. THE UPPER HIGH OVER THE SOUTHEAST ONLY MOVES SLIGHTLY KEEPING THE MOISTURE OVERHEAD. MULTIPLE SMALL DISTURBANCES WILL MOVE OVER THE STATE AND TRIGGER SHOWERS AND THUNDERSTORMS. ONE OVER THE BOOTHEEL THIS AFTERNOON IS POISED TO TRACK OVER THE SOUTHWESTERN AND CENTRAL PART OF OUR CWA THE EVENING. THIS SHOULD ENHANCE ACTIVITY. WITH RECENT RAINS IN MC KINLEY AND SANTA FE COUNTIES AND THE TRACK OF THE UPPER DISTURBANCE WILL INCLUDE THESES COUNTIES IN THE FLASH FLOOD WATCH. ALSO THE MOISTURE WILL REMAIN IN PLACE OVER ALREADY RAIN SOAKED AREAS...THEREFORE WILL EXTEND WATCH THRU WEDNESDAY AFTERNOON. HEAVY RAINFALL IS STILL POSSIBLE OVER THE EAST CENTRAL PLAINS UNDER STRONG THUNDERSTORMS BUT FLOODING PROBLEMS SHOULD BE MORE LOCALIZED AND THIS AREA SHOULD BE ABLE TO HANDLE MORE RAINFALL SO WILL USE LOCALIZED SHORT FUSED PRODUCTS TO COVER. AN UPPER TROF WILL MOVE EAST OVER THE NORTHWEST USA WHICH WILL BRING SLIGHTLY DRYER AIR INTO THE NORTHWEST PLATEAU OF NM LATE WEDNESDAY AND THURSDAY AND A DECREASE IN PRECIP POTENTIAL. THE UPPER RIDGE CONTINUES TO RESIDE OVER THE SOUTHEAST USA THROUGH THE WEEKEND KEEPING MOST OF NM UNDER THE MOISTURE PLUME WITH THE NORTHWEST PLATEAU AND FAR WESTERN MTNS ON THE FRINGE OF THE MAIN MOISTURE AXIS. EXPECT SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT WEEK WITH MULTIPLE MOISTURE BURSTS ALTHOUGH WITH A FEW EASTERLY WAVES THAT WRAP AROUND THE WESTERN PART OF THE HIGH. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 87 59 91 / 60 30 10 10 GALLUP.......................... 54 82 53 84 / 60 30 10 10 GRANTS.......................... 55 80 53 84 / 70 40 20 10 GLENWOOD........................ 60 87 59 90 / 60 40 30 30 CHAMA........................... 47 75 46 79 / 70 50 40 20 LOS ALAMOS...................... 54 77 53 81 / 80 50 30 20 RED RIVER....................... 42 71 43 71 / 70 60 40 30 TAOS............................ 53 78 49 84 / 60 50 40 20 SANTA FE........................ 54 79 54 83 / 70 50 40 20 SANTA FE AIRPORT................ 56 80 56 86 / 70 50 30 20 ESPANOLA........................ 58 85 54 89 / 80 40 30 20 ALBUQUERQUE HEIGHTS............. 63 83 64 87 / 60 50 30 20 ALBUQUERQUE VALLEY.............. 62 84 63 88 / 60 50 30 20 ALBUQUERQUE FOOTHILLS........... 60 83 60 87 / 60 50 30 20 ALBUQUERQUE WEST MESA........... 61 83 61 89 / 60 50 30 20 SOCORRO......................... 60 82 60 88 / 70 60 30 20 SANDIA PARK/CEDAR CREST......... 50 73 51 81 / 70 60 40 20 MORIARTY/ESTANCIA............... 53 80 55 86 / 70 60 40 20 CARRIZOZO....................... 59 82 59 83 / 60 70 30 30 RUIDOSO......................... 53 76 55 74 / 70 70 40 40 RATON........................... 56 82 53 85 / 40 30 30 20 LAS VEGAS....................... 53 78 53 81 / 70 50 40 30 ROY............................. 60 82 58 82 / 40 40 30 30 CLAYTON......................... 61 84 62 88 / 40 30 30 20 SANTA ROSA...................... 61 83 59 89 / 40 40 30 30 TUCUMCARI....................... 65 88 65 91 / 50 30 30 20 FORT SUMNER..................... 64 87 65 88 / 50 30 30 30 CLOVIS.......................... 64 88 65 88 / 50 30 30 20 PORTALES........................ 64 87 65 88 / 50 30 30 20 ROSWELL......................... 68 87 69 89 / 60 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NMZ002-NMZ003- NMZ008-NMZ009-NMZ010-NMZ011-NMZ014-NMZ015-NMZ016-NMZ017- NMZ019- NMZ026. && 23
Hazardous weather outlook, Aug 15, 6:01 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON AUG 14 2006 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL NEW MEXICO THROUGH THE OVERNIGHT HOURS. EXPECT SLOW MOVING STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR ARE EXPECTED. LOCALES ALONG THE CONTINENTAL DIVIDE MAY EXPERIENCE LOCALIZED RAINFALL AMOUNTS UPWARDS OF 2 TO 4 INCHES BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... DEEP MOISTURE COMBINED WITH UPPER LEVEL DISTURBANCES SHOULD ALLOW SLOW MOVING THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL AND WESTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS... RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. DPORTER
In the hours before
Special weather statement, Aug 15, 1:50 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 150 PM MDT TUE AUG 15 2006 NMZ001>004-008>011-014>017-019-026-152200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 150 PM MDT TUE AUG 15 2006 ...ADDITIONAL HEAVY RAINS POSSIBLE FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON... THE PLUME OF TROPICAL MOISTURE REMAINS ENTRENCHED OVER NEW MEXICO WITH SHOWERS AND LOCALLY HEAVY RAIN THUNDERSTORMS EXPECTED TO STAY ACTIVE THROUGHOUT THIS AFTERNOON ACROSS CENTRAL AND WESTERN NEW MEXICO. AREAS SOUTH OF INTERSTATE 40 FROM GALLUP TO ALBUQUERQUE THEN SOUTHEAST FROM ALBUQUERQUE TO LINCOLN COUNTY AND ROSWELL WILL REMAIN UNDER A FLASH FLOOD WATCH THROUGH LATE TONIGHT. THROUGH 4 PM...WATCH FOR INCREASING HEAVY RAIN SHOWERS FROM SANTA FE AND ALBUQUERQUE SOUTHWARD TOWARDS THE OPEN RANGELANDS BETWEEN SOCORRO AND RESERVE. A CLUSTER OF STORMS MAY PRODUCE REPEATING RAINS ALONG INTERSTATE 25 LATER THIS AFTERNOON BETWEEN ALBUQUERQUE AND SOCORRO AND ALSO ALONG INTERSTATE 40 BETWEEN GRANTS AND ALBUQUERQUE. BRIEF HEAVY RAINS WILL REACH NORTH OF GALLUP TOWARDS FARMINGTON AND OTHER LOCALLY HEAVY SHOWERS WILL STAY ACTIVE NORTHEAST OF ALBUQUERQUE TOWARD SANTA FE AND LAS VEGAS. 03
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.